| Catalog Number |
5MAXACE132KIT |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
12/04/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Results: the penumbra system ace 60 reperfusion catheter(ace 60) was kinked approximately 46.0 and 58.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that it was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If the hub of the ace 60 is manipulated or withdrawn from the packaging shell prior to removing the tubing tray, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the lab staff noticed a kink in the mid-shaft of the penumbra system ace 60 reperfusion catheter (ace 60) upon opening the penumbra system ace 60 hi-flow kit (kit) and removing the tubing cover from the ace 60 packaging.Subsequently, the ace 60 was removed from the packaging and the physician then attempted to fix the kink but further damaged the ace 60 instead.The kinked ace 60 was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new kit.